MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM NITINOL GUI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM NITINOL GUI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redz0074 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the peel away portion of the introducer was stuck, rendering it ineffective and a separate introducer was opened to complete the procedure.
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged microintroducer is confirmed; however, the exact cause is unknown.One 5.0 fr x 10 cm microintroducer was returned for evaluation.An initial visual observation showed use residue on the returned sample.The distal tip of the sheath was observed to be damaged, and the dilator was observed to be curved.A microscopic observation revealed one edge of the tip of the introducer sheath was folded inward and plastically deformed at both corners of the fold.Some wrinkling was observed in the sheath material on the proximal side of the fold in sheath tip.No damage was observed on the dilator tip.While the root cause of the damage observed on the introducer sheath is unknown, possible causes include damage during handling or use.A lot history review (lhr) of redz0074 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM NITINOL GUI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10005973
Report Number3006260740-2020-01524
Device Sequence Number2740793
Product Code LJS
UDI-Device Identifier00801741028120
UDI-Public(01)00801741028120
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberN/A
Device Catalogue Number3295335
Device Lot NumberREDZ0074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1